Alert archive / Oregon / Red Flag Warnings in 2018

Red Flag Warning 4, NWS Medford, OR

July 5, 2018Modoc County, Siskiyou County, California; Harney County, Klamath County, Lake County, Oregon

NWS Medford, OR issued this red flag warning at Jul 5, 2018, 9:38 PM PDT for Modoc County, Siskiyou County, California; Harney County, Klamath County, Lake County, Oregon. It took effect at Jul 6, 2018, 12:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2018, 9:38 PM PDT (04:38 UTC)
In effect from
Jul 6, 2018, 12:00 PM PDT
Expired
Jul 6, 2018, 8:00 PM PDT
In force
8 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Siskiyou County, CA, Harney County, OR, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 156 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 4.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2018-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2018-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
2800 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

835 
WWUS86 KMFR 060438
RFWMFR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
938 PM PDT Thu Jul 5 2018

...Gusty Winds and Low RH Friday Afternoon and Evening...

.South winds will be moderate to strong and gusty Friday 
afternoon and evening. RHs will be slightly higher Friday in 
Modoc County and the Shasta Valley.

CAZ281-061645-
/O.UPG.KMFR.FW.A.0002.180706T1900Z-180707T0100Z/
/O.NEW.KMFR.FW.W.0004.180706T1900Z-180707T0100Z/
Central Siskiyou County Including Shasta Valley-
938 PM PDT Thu Jul 5 2018

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM PDT FRIDAY FOR
STRONG GUSTY WIND WITH LOW RH...

The National Weather Service in Medford has issued a Red Flag
Warning, which is in effect from noon to 6 PM PDT Friday. The
Fire Weather Watch is no longer in effect. 

* Impacts: The combination of strong wind and low relative
  humidity will create the potential for significant fire 
  spread of any new or existing fires. 

* Affected area: In Northern CA...The Shasta Valley in Fire
  Weather Zone 281, including Weed, Gazelle, Grenada, and 
  Montague and Hornbrook.

* Counties affected:...Central Siskiyou County.

* Wind: South 15 to 25 mph with gusts to 40 mph.

* Humidity: 10 to 20 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that there is high confidence that
critical fire weather conditions will occur during the valid time
of the warning. The combination of strong wind and low relative
humidity along with sufficiently dry fuels will create the
potential for significant fire spread of any new or existing
fires.

&&


$$

CAZ285-061645-
/O.UPG.KMFR.FW.A.0002.180706T2100Z-180707T0300Z/
/O.NEW.KMFR.FW.W.0004.180706T2100Z-180707T0300Z/
Modoc County Except for the Surprise Valley-
938 PM PDT Thu Jul 5 2018

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT FRIDAY FOR 
STRONG GUSTY WIND WITH LOW RH...

The National Weather Service in Medford has issued a Red Flag
Warning, which is in effect from 2 PM to 8 PM PDT Friday. The
Fire Weather Watch is no longer in effect. 

* Impacts: The combination of strong wind and low relative
  humidity will create the potential for significant fire 
  spread of any new or existing fires. 

* Affected area: In Northern CA...Fire Weather Zone 285. 

* Counties affected: In Northern California...Modoc, including the
  communities of Newell, Willow Creek and Davis Creek.

* Wind...South to southwest 15 to 25 mph. Gusts to 30 to 40 mph.

* Humidity...15 to 20 percent.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that there is high confidence that
critical fire weather conditions will occur during the valid time
of the warning. The combination of strong wind and low relative
humidity along with sufficiently dry fuels will create the
potential for significant fire spread of any new or existing
fires.

&&

$$

ORZ624-625-061645-
/O.UPG.KMFR.FW.A.0002.180706T2100Z-180707T0300Z/
/O.NEW.KMFR.FW.W.0004.180706T2100Z-180707T0300Z/
Klamath Basin and the Fremont-Winema National Forest-
South Central Oregon Desert including the BLM Land in Eastern
Lake and Western Harney Counties-
938 PM PDT Thu Jul 5 2018

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT FRIDAY FOR FOR
STRONG GUSTY WIND WITH LOW RH...

The National Weather Service in Medford has issued a Red Flag
Warning, which is in effect from 2 PM to 8 PM PDT Friday. The
Fire Weather Watch is no longer in effect. 

* Impacts: The combination of strong wind and low relative
  humidity will create the potential for significant fire 
  spread of any new or existing fires. 

* Affected area: In South Central OR...Nearly all of Fire 
  Weather Zone 625 and southeast 624.

* Counties affected: In South Central OR...Southeast Klamath...
  Harney...Lake counties including Bly, Bonanza, Lakeview, Paisley
  and Summer Lake.
  

* Wind: Southwest 20 to 25 mph with gusts up to 40 mph.

* Humidity: 10 to 18 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that there is high confidence that
critical fire weather conditions will occur during the valid time
of the warning. The combination of strong wind and low relative
humidity along with sufficiently dry fuels will create the
potential for significant fire spread of any new or existing
fires

&&

$$


Visit us at www.weather.gov/medford
4 follow-up statements
740 
WWUS86 KMFR 061008
RFWMFR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
308 AM PDT Fri Jul 6 2018

...GUSTY WIND AND LOW RELATIVE HUMIDITY OVER PORTIONS OF NORTHERN
CALIFORNIA AND EAST OF THE CASCADES THIS AFTERNOON AND EVENING...

...BREEZY WITH VERY LOW HUMIDITY SATURDAY AFTERNOON AND EVENING
FOR PORTIONS OF THE MODOC...

.South winds will be moderate to strong and gusty this afternoon 
and evening in northern California and areas east of the Cascades.
Relative humidity will be slightly higher in Modoc County and the
Shasta Valley. On Saturday, very low humidity is expected over the
Modoc with breezy west to southwest winds.

CAZ285-070100-
/O.NEW.KMFR.FW.A.0003.180707T2100Z-180708T0300Z/
/O.CON.KMFR.FW.W.0004.180706T2100Z-180707T0300Z/
Modoc County Except for the Surprise Valley-
308 AM PDT Fri Jul 6 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM PDT THIS EVENING FOR STRONG GUSTY WIND AND LOW RELATIVE 
HUMIDITY... 

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH 
SATURDAY EVENING FOR STRONG GUSTY WIND AND LOW RELATIVE
HUMIDITY... 

The National Weather Service in Medford has issued a Fire Weather
Watch, which is in effect from Saturday afternoon through
Saturday evening. 

* Impacts: The combination of strong wind and low relative 
  humidity will create the potential for significant fire 
  spread of any new or existing fires.

* Affected area: Portions of Fire Weather Zone 285...For today, 
  the Modoc National Forest, including the communities of Newell, 
  Willow Ranch and Davis Creek. For Saturday, most valley 
  locations west of the Warner Mountains, including Alturas, 
  Canby, Likely and Lookout. 

* Counties affected: In Northern CA...Modoc.

* Wind...Today, south to southwest 15 to 25 mph. Gusts 30 to 40
  mph. On Saturday, west to southwest 10 to 15 mph. Gusts 20 to 25
  mph. 

* Humidity...Today, 15 to 20 percent. On Saturday, 8 to 12
  percent.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that there is high confidence that
critical fire weather conditions will occur during the valid time
of the warning. The combination of strong wind and low relative
humidity along with sufficiently dry fuels will create the
potential for significant fire spread of any new or existing
fires.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

CAZ281-070100-
/O.CON.KMFR.FW.W.0004.180706T1900Z-180707T0100Z/
Central Siskiyou County Including Shasta Valley-
308 AM PDT Fri Jul 6 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM PDT
THIS EVENING FOR STRONG GUSTY WIND WITH LOW RELATIVE HUMIDITY...

* Impacts: The combination of strong wind and low relative 
  humidity will create the potential for significant fire 
  spread of any new or existing fires.

* Affected area: The Shasta Valley in Fire Weather Zone 281,
  including Hornbrook, Weed, Gazelle, Grenada, and Montague. 

* Counties affected: In Northern CA...Central Siskiyou County.

* Wind: South 15 to 25 mph with gusts to 40 mph.

* Humidity: 10 to 20 percent.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that there is high confidence that
critical fire weather conditions will occur during the valid time
of the warning. The combination of strong wind and low relative
humidity along with sufficiently dry fuels will create the
potential for significant fire spread of any new or existing
fires.

&&

$$

ORZ624-625-070100-
/O.CON.KMFR.FW.W.0004.180706T2100Z-180707T0300Z/
Klamath Basin and the Fremont-Winema National Forest-
South Central Oregon Desert including the BLM Land in Eastern
Lake and Western Harney Counties-
308 AM PDT Fri Jul 6 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM PDT THIS EVENING FOR FOR STRONG GUSTY WIND WITH LOW RELATIVE
HUMIDITY...

* Impacts: The combination of strong wind and low relative 
  humidity will create the potential for significant fire 
  spread of any new or existing fires.

* Affected area: In South Central OR...Nearly all of Fire Weather
  Zone 625 and Fire Weather Zone 624 southeast of a line from
  Worden to Summer Lake, including Bly, Bonanza, Lakeview, Paisley
  and Summer Lake. 

* Counties affected: In South Central OR...Southeast Klamath...
  Lake...and Harney.

* Wind: Southwest 20 to 25 mph with gusts up to 40 mph.

* Humidity: 10 to 18 percent.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that there is high confidence that
critical fire weather conditions will occur during the valid time
of the warning. The combination of strong wind and low relative
humidity along with sufficiently dry fuels will create the
potential for significant fire spread of any new or existing
fires

&&

$$

MAS

Visit us at www.weather.gov/medford
922 
WWUS86 KMFR 062255
RFWMFR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
355 PM PDT Fri Jul 6 2018

...GUSTY WIND AND LOW RELATIVE HUMIDITY OVER PORTIONS OF NORTHERN
CALIFORNIA AND EAST OF THE CASCADES THIS AFTERNOON AND EVENING...

...BREEZY WITH VERY LOW HUMIDITY SATURDAY AFTERNOON AND EVENING
FOR PORTIONS OF THE MODOC...

.South winds will be moderate to strong and gusty this evening in 
northern California and areas east of the Cascades. Relative 
humidity will be slightly higher in Modoc County and the Shasta 
Valley. On Saturday and Sunday, very low humidity is expected over
the Modoc with breezy west to southwest winds.

CAZ285-071100-
/O.CON.KMFR.FW.W.0004.000000T0000Z-180707T0300Z/
/O.CON.KMFR.FW.A.0003.180707T2100Z-180708T0300Z/
Modoc County Except for the Surprise Valley-
355 PM PDT Fri Jul 6 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR STRONG GUSTY WIND AND LOW RELATIVE HUMIDITY...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR STRONG GUSTY WIND AND LOW RELATIVE
HUMIDITY...

* Impacts: The combination of strong wind and low relative 
  humidity will create the potential for significant fire 
  spread of any new or existing fires.

* Affected area: Portions of Fire Weather Zone 285...For today, 
  the Modoc National Forest, including the communities of Newell, 
  Willow Ranch and Davis Creek. For Saturday, most valley 
  locations west of the Warner Mountains, including Alturas, 
  Canby, Likely and Lookout. 

* Counties affected: 
  In Northern CA...Modoc.

* Wind...This evening, south to southwest 15 to 25 mph. Gusts 30 to
  40 mph. On Saturday, west to southwest 10 to 15 mph. Gusts 20 to
  25 mph.

* Humidity...This evening, 15 to 20 percent. On Saturday and 
  Sunday, 8 to 12 percent.

* View the hazard area in detail at
https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that there is high confidence that
critical fire weather conditions will occur during the valid time
of the warning. The combination of strong wind and low relative
humidity along with sufficiently dry fuels will create the
potential for significant fire spread of any new or existing
fires.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible Red
Flag Warnings.

&&

$$

CAZ281-070100-
/O.CON.KMFR.FW.W.0004.000000T0000Z-180707T0100Z/
Central Siskiyou County Including Shasta Valley-
355 PM PDT Fri Jul 6 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING
FOR STRONG GUSTY WIND WITH LOW RELATIVE HUMIDITY...

* Impacts: The combination of strong wind and low relative 
  humidity will create the potential for significant fire 
  spread of any new or existing fires.

* Affected area: 
 In Northern CA...The Shasta valley in Fire Weather Zone 281.

* Counties affected: 
  In Northern CA...Siskiyou.

* Wind: South 15 to 25 mph with gusts to 40 mph.

* Humidity: 10 to 20 percent.

* View the hazard area in detail at
https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that there is high confidence that
critical fire weather conditions will occur during the valid time
of the warning. The combination of strong wind and low relative
humidity along with sufficiently dry fuels will create the
potential for significant fire spread of any new or existing
fires.

&&

$$

ORZ624-625-070300-
/O.CON.KMFR.FW.W.0004.000000T0000Z-180707T0300Z/
Klamath Basin and the Fremont-Winema National Forest-
South Central Oregon Desert including the BLM Land in Eastern Lake
and Western Harney Counties-
355 PM PDT Fri Jul 6 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR FOR STRONG GUSTY WIND WITH LOW RELATIVE HUMIDITY...

* Impacts: The combination of strong wind and low relative 
  humidity will create the potential for significant fire 
  spread of any new or existing fires.

* Affected area: In South Central OR...Nearly all of Fire Weather
  Zone 625 and Fire Weather Zone 624 southeast of a line from
  Worden to Summer Lake, including Bly, Bonanza, Lakeview, Paisley
  and Summer Lake. 

* Counties affected: 
  In South Central OR...Harney...Klamath...Lake.

* Wind: Southwest 20 to 25 mph with gusts up to 40 mph.

* Humidity: 10 to 18 percent.

* View the hazard area in detail at
https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that there is high confidence that
critical fire weather conditions will occur during the valid time
of the warning. The combination of strong wind and low relative
humidity along with sufficiently dry fuels will create the
potential for significant fire spread of any new or existing fires

&&

$$


Visit us at www.weather.gov/Medford
470 
WWUS86 KMFR 070111
RFWMFR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
611 PM PDT Fri Jul 6 2018

...GUSTY WIND AND LOW RELATIVE HUMIDITY OVER PORTIONS OF NORTHERN
CALIFORNIA AND EAST OF THE CASCADES THIS AFTERNOON AND EVENING...

...BREEZY WITH VERY LOW HUMIDITY SATURDAY AFTERNOON AND EVENING
FOR PORTIONS OF THE MODOC...

.South winds will be moderate to strong and gusty this evening in
northern California and areas east of the Cascades. Relative
humidity will be slightly higher in Modoc County and the Shasta
Valley. On Saturday and Sunday, very low humidity is expected over
the Modoc with breezy west to southwest winds.

CAZ281-070215-
/O.EXP.KMFR.FW.W.0004.000000T0000Z-180707T0100Z/
Central Siskiyou County Including Shasta Valley-
611 PM PDT Fri Jul 6 2018

...RED FLAG WARNING HAS EXPIRED FOR STRONG GUSTY WIND WITH LOW
RELATIVE HUMIDITY...

Winds have decreased below 20 mph this evening, and the trend is
for winds to slowly decreasing overnight. Relative humidity
will hover around 15 percent this evening then rise to 25 percent 
by 2200.

$$

CAZ285-071315-
/O.CON.KMFR.FW.W.0004.000000T0000Z-180707T0300Z/
/O.CON.KMFR.FW.A.0003.180707T2100Z-180708T0300Z/
Modoc County Except for the Surprise Valley-
611 PM PDT Fri Jul 6 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR STRONG GUSTY WIND AND LOW RELATIVE HUMIDITY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR STRONG GUSTY WIND AND LOW RELATIVE
HUMIDITY...

* Impacts:  Strong, gusty wind with low relative humidity and high
  fire danger will likely contribute to a significant spread of new
  and existing fires.

* Affected area: 
 In Northern CA...Portions of Fire Weather Zone 285...For this 
  evening, the Modoc National Forest, including the communities of 
  Newell, Willow Ranch and Davis Creek. For Saturday, most valley 
  locations west of the Warner Mountains, including Alturas, 
  Canby, Likely and Lookout.

* Counties affected: 
  In Northern CA...Modoc.

* Wind...This evening, south to southwest 15 to 25 mph. Gusts
  30 to 40 mph. On Saturday, west to southwest 10 to 15 mph. Gusts
  20 to 25 mph.

* Humidity...This evening, 15 to 20 percent. On Saturday and
Sunday, 8 to 12 percent.

* View the hazard area in detail at
https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that there is high confidence that
critical fire weather conditions will occur during the valid time
of the warning. The combination of strong wind and low relative
humidity along with sufficiently dry fuels will create the
potential for significant fire spread of any new or existing
fires.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible Red
Flag Warnings.

&&

$$

ORZ624-625-070300-
/O.CON.KMFR.FW.W.0004.000000T0000Z-180707T0300Z/
Klamath Basin and the Fremont-Winema National Forest-
South Central Oregon Desert including the BLM Land in Eastern Lake
and Western Harney Counties-
611 PM PDT Fri Jul 6 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR FOR STRONG GUSTY WIND WITH LOW RELATIVE HUMIDITY...

* Impacts:  Strong, gusty wind with low relative humidity and high
  fire danger will likely contribute to a significant spread of new
  and existing fires.

* Affected area: 
  In South Central OR...Nearly all of Fire Weather Zone 625 and Fire
  Weather Zone 624 southeast of a line from Worden to Summer Lake, 
  including Bly, Bonanza, Lakeview, Paisley and Summer Lake.

* Counties affected: 
  In South Central OR...Harney...Klamath...Lake.

* Wind: Southwest 15 to 25 mph with gusts up to 35 mph.

* Humidity: As low as 15 percent.

* View the hazard area in detail at
https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that there is high confidence that
critical fire weather conditions will occur during the valid time
of the warning. The combination of strong wind and low relative
humidity along with sufficiently dry fuels will create the
potential for significant fire spread of any new or existing fires

&&

$$


Visit us at www.weather.gov/Medford
012 
WWUS86 KMFR 070251
RFWMFR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
751 PM PDT Fri Jul 6 2018

...GUSTY WIND AND LOW RELATIVE HUMIDITY OVER PORTIONS OF NORTHERN
CALIFORNIA AND EAST OF THE CASCADES SATURDAY AFTERNOON AND 
EVENING...

.South winds will increase again Saturday afternoon and evening in
northern California and areas east of the Cascades. Very low
relative humidity is expected over the Modoc with breezy west to 
southwest winds.

CAZ285-071500-
/O.EXP.KMFR.FW.W.0004.000000T0000Z-180707T0300Z/
/O.CON.KMFR.FW.A.0003.180707T2100Z-180708T0300Z/
Modoc County Except for the Surprise Valley-
751 PM PDT Fri Jul 6 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR STRONG GUSTY WIND AND LOW RELATIVE
HUMIDITY...

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR
STRONG GUSTY WIND AND LOW RELATIVE HUMIDITY...

* Impacts:  Strong, gusty wind with low relative humidity and high
fire danger will likely contribute to a significant spread of new
and existing fires.

* Affected area: 
 In Northern CA...most valleys in Modoc County west of the Warner
Mountains, including Alturas, Canby, Likely and Lookout in Fire
Weather Zone 285.

* Counties affected: 
  In Northern CA...Modoc.

* Wind...On Saturday, west to southwest 10 to 15 mph. Gusts to 25 
  mph.

* Humidity...On Saturday and Sunday, 8 to 12 percent.

* View the hazard area in detail at
https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that there is high confidence that
critical fire weather conditions will occur during the valid time
of the warning. The combination of strong wind and low relative
humidity along with sufficiently dry fuels will create the
potential for significant fire spread of any new or existing
fires.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible Red
Flag Warnings.

&&

$$

ORZ624-625-070400-
/O.EXP.KMFR.FW.W.0004.000000T0000Z-180707T0300Z/
Klamath Basin and the Fremont-Winema National Forest-
South Central Oregon Desert including the BLM Land in Eastern Lake
and Western Harney Counties-
751 PM PDT Fri Jul 6 2018

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR FOR
STRONG GUSTY WIND WITH LOW RELATIVE HUMIDITY...

Winds have decreased to between 10 and 15 mph and relative humidity
has increased to around 30 percent in zone 624 and around 25
percent in zone 625.

$$


Visit us at www.weather.gov/Medford

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jul 5, 8:52 PM PDT, 46 minutes earlier.

Area forecast discussion, Jul 5, 8:52 PM PDT, 46 minutes before
Area Forecast Discussion
National Weather Service Medford OR
852 PM PDT Thu Jul 5 2018

.UPDATE...LIne of clouds moving through the area is showing some
returns on the radar this evening, but as expected the cloud bases
are too high and none of it has reached the surface so far. With
temperatures decreasing and lapse rates with it the virga band is
already showing lessening returns on the radar. In the Hornbrook
area winds are decreasing on schedule and the current forecast in
that area continues to look on track. Sven

&&

.PREV DISCUSSION... /Issued 312 PM PDT Thu Jul 5 2018/

DISCUSSION...An upper low currently setting up shop off the Oregon
coast will gradually move northeast and weaken by the time it moves
into Vancouver Island Friday evening. A south flow will persist
ahead of the low with moderate to strong flow (at least for this
time of the year) at 700mb winds between 25-35 kts. Daytime heating
will transfer some of those stronger winds to mix down near or at
the surface in the Shasta Valley and portions of the eastside into
this evening. A wind advisory remains in effect for portions of the
Shasta Valley into this evening.

The latest visible image shows cumulus starting to build west of the
Cascades. The reason for this is marginal instability and weak
trigger moving in, but moisture is lacking, therefore were thinking
the most likely scenario will be cumulus build ups. However, given
the fact a rogue thunderstorm popped up just east of Chemult
yesterday afternoon, with conditions that were similar to today,
we'll have to keep a close watch on how things develop later this
afternoon and evening.

The upper low will move northeast and weaken as it moves inland
over Vancouver Island Friday afternoon. There's good agreement
instability will be greatest east and northeast of our forecast
area. The mid levels of the atmosphere moisten up some, but the
lower levels will remain dry. So any precip that came out of the
clouds will evaporate before reaching the ground. Therefore we'll
keep it dry through Friday as well. Gusty winds will still be a
concern, east of the Cascades Friday and they could end stronger
than this afternoon. This along with low relative humidities will
result in critical fire weather concerns. More details on this
will be addressed in the fire weather discussion later this
afternoon.

A dry and stable west so southwest flow sets up this weekend with
temperatures slightly above normal away from the coast. Another
upper trough will swing through Monday. it will remain dry, but with
slight cooling for inland westside locations and east of the
Cascades.

There's still strong evidence that a strong upper ridge will
retrograde west over our area by Wednesday and could persist into
the end of next week. Thus it's a good bet we'll get into triple
digit territory in the Rogue, Scott, Klamath River and Shasta
Valleys, and low to mid 90s east ofthe Cascades. The coast will be
the cool spot, except near Brookings where it could end up warmer
due to an offshore flow and the potential for a Chetco Effect. In
addition we'll have to keep a close watch for increasing monsoonal
moisture later next week, thus increasing chance of thunderstorms.
The GFS shows a stronger signal for this compared to the ECMWF. It's
still a ways out there and details on this could change.
-Petrucelli

FIRE WEATHER...Updated 250 PM PDT Thursday, 5 July 2018...
Southerly winds are gusting in the 25 to 40 mph range early this
afternoon from the Shasta Valley eastward. RHs have begun falling to
below critical levels, as well, in the red flag warning area. Winds
are likely to increase further this through about 6 PM PDT as RHs
continue to fall, so current RFWs look well on track.

Some cumulus build-ups west of the Cascades bear some watching this
early evening between 5 PM and 8 PM PDT. Some of the higher
resolution guidance and the SREF are indicating some potential of
virga, and possibly even a rumble of thunder, in FWZ 617 in the
Steamboat-Toketee Falls area. A look at vertical profiles from the
models indicates that these build-ups won't be able to build-up
enough charge to result in down strikes, but an isolated
thunderstorm is not out of the realm on possibility.

Friday winds are likely to be the same or stronger than today east
of the Shasta Valley. In the Shasta Valley winds early in the day
will be about the same as today to slightly stronger, but then winds
are expected to lighten up as they shift to northwest in the
evening. Model guidance indicates RHs will be a little higher in
those areas, probably 2-7%. However, due to the cumulative effects
of 3 days of dry southerly winds, a fire weather watch has been
issued fro much of FWZs 281, 285, 624, and 625 for the afternoon and
evening. This is likely to be upgraded to a warning this evening
when the current warning expires.

Friday afternoon and evening we expect clouds to increase along and
near the Warner Mountains. While the ECMWF and GFS output
precipitation there, forecast soundings indicate cloud bases near
500MB and less than 100J/KG of CAPE. Therefore, we do not think
there's a threat of lightning with this activity, though virga
appears likely.

Temperatures this weekend through Monday are likely to hover between
normal and 5 degrees above normal before taking a definitive turn
upward Tuesday through Friday. 100s appear likely for Medford Wed-
Fri, and there is some indication that we could see some
thunderstorms in the forecast area beginning about Thursday. BTL

.AVIATION...For the 06/00Z TAFs...VFR conditions will continue
across the area through the evening, though expect cigs to drop to
IFR along the coast tonight. Several fires continue to burn in our
area, including a new fire near Hornbrook that popped up today. This
is spreading quick and producing plenty of smoke, so visibility will
be restricted in the northern Shasta Valley, and to the north.
Strong south winds gusting to around 30 knots will continue over the
next few hours in the Shasta Valley, and east of the Cascades,
including KLMT, then diminish.

MARINE...Updated 200 PM PDT Thursday 05 July 2018...Relatively
light south winds and mostly calm seas are expected through this
evening. Winds and seas will increase slightly tonight and Friday. A
period of gusty south winds and steep seas is expected Friday
morning through Friday afternoon for the waters beyond 15 NM from
shore from Charleston north. The thermal trough pattern will return
this weekend, and winds are expected to become northerly as a
result. Winds will steadily build next week, with small craft
advisory winds and seas likely to develop Monday evening into
Tuesday for areas south of Cape Blanco. Then winds and seas increase
Tuesday evening and Wednesday with gales and very steep seas
possible, especially for areas from Cape Blanco south. Gusty winds
with steep to very steep seas are possible north of Cape Blanco by
mid week. -CC

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Fire Weather Watch from Friday afternoon through Friday evening
     for ORZ624-625.

CA...Fire Weather Watch Friday afternoon for CAZ281.
     Wind Advisory until 11 PM PDT this evening for CAZ081.
     Fire Weather Watch from Friday afternoon through Friday evening
     for CAZ285.

Pacific Coastal Waters...Small Craft Advisory from 5 AM to 5 PM PDT Friday for PZZ370.

SBN/SBN/SBN

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 3:08 AM PDTFire Weather WatchMFRModoc19 hr

Nearby

Red Flag Warnings in Oregon, 2018Red Flag Warnings in California, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.